Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Taking metformin for type 2 diabetes. Started passing cloudy urine. What does this indicate?

Dec 2012
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2012
Answered : 1694 Questions
I'm a 66 yr old woman recently diagnosed with Type II diabetes. I'm taking Metformin 500 mg X2 daily. I eat no sugar, no refined carbs, only small amounts of vegetables and tiny amounts of fruit if at all. Today I ate a steak, no veggies. Tonight my urine was pretty cloudy afterward. What could this indicate?
Posted Mon, 8 Apr 2013 in Diabetes
Answered by Dr. Nsah Bernard 2 hours later

Thanks for posting on XXXXXXX

The cloudy urine might just be a physiologic response due to you eating a steak and nothing you have to worry about. What you need to do now is observe again your urine for about 24-48hrs. Check for frequency, color (cloudy or not), odor etc any thing that you think might be of clinical interest to a doctor. If the cloudiness goes off and your urine frequency is normal, then you need not worry. But if you notice any abnormally, just see a doctor as soon as possible so a urine analysis and other tests can be done.

Hope this helps and wish you a better health.
Dr. Bernard
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Diabetologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor